Alert archive / Kentucky / Freeze Warnings in 2011
Freeze Warning 2, NWS Wilmington, OH
NWS Wilmington, OH issued this freeze warning at Oct 29, 2011, 3:32 PM EDT for Lewis County, Kentucky; Scioto County, Ohio. It took effect at Oct 30, 2011, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2011, 3:32 PM EDT (19:32 UTC)
- In effect from
- Oct 30, 2011, 12:00 AM EDT
- Expired
- Oct 30, 2011, 10:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Wilmington, OH
Counties Lewis County, KY, Scioto County, OH
The radar
The Cincinnati radar (KILN), 100 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
820 WWUS71 KILN 291932 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 332 PM EDT SAT OCT 29 2011 ...BELOW FREEZING TEMPERATURES WILL IMPACT SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY... .CLEARING SKIES AND A COLD AIRMASS WILL RESULT IN BELOW FREEZING TEMPERATURES TONIGHT THROUGH MID MORNING SUNDAY. KYZ100-OHZ088-300345- /O.NEW.KILN.FZ.W.0002.111030T0400Z-111030T1400Z/ LEWIS-SCIOTO- INCLUDING THE CITIES OF...VANCEBURG...PORTSMOUTH 332 PM EDT SAT OCT 29 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY. * TEMPERATURES...LOW TEMPERATURES WILL FALL TO THE UPPER 20S. * TIMING...TEMPERATURES WILL BE BELOW FREEZING FROM MIDNIGHT THROUGH 9 AM. * IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS TEMPERATURES AT OR BELOW 32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND CLOSE TO THE WARNED AREA. && $$
2 follow-up statements
824 WWUS71 KILN 300142 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 942 PM EDT SAT OCT 29 2011 ...BELOW FREEZING TEMPERATURES WILL IMPACT SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY... .CLEARING SKIES AND A COLD AIRMASS WILL RESULT IN BELOW FREEZING TEMPERATURES TONIGHT THROUGH MID MORNING SUNDAY. KYZ100-OHZ088-300945- /O.CON.KILN.FZ.W.0002.111030T0400Z-111030T1400Z/ LEWIS-SCIOTO- INCLUDING THE CITIES OF...VANCEBURG...PORTSMOUTH 942 PM EDT SAT OCT 29 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY... * TEMPERATURES...LOW TEMPERATURES WILL FALL INTO THE UPPER 20S. * TIMING...TEMPERATURES WILL BE BELOW FREEZING FROM MIDNIGHT THROUGH 9 AM. * IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS TEMPERATURES AT OR BELOW 32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND CLOSE TO THE WARNED AREA. && $$ HATZOS
814 WWUS71 KILN 300732 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 332 AM EDT SUN OCT 30 2011 ...BELOW FREEZING TEMPERATURES WILL IMPACT SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY... .CLEARING SKIES AND A COLD AIRMASS WILL RESULT IN BELOW FREEZING TEMPERATURES THROUGH MID MORNING. KYZ100-OHZ088-301400- /O.CON.KILN.FZ.W.0002.000000T0000Z-111030T1400Z/ LEWIS-SCIOTO- INCLUDING THE CITIES OF...VANCEBURG...PORTSMOUTH 332 AM EDT SUN OCT 30 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...AROUND 30. * TIMING...TEMPERATURES WILL BE BELOW FREEZING THROUGH 9 AM. * IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS TEMPERATURES AT OR BELOW 32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND CLOSE TO THE WARNED AREA. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this freeze warning went out at Oct 29, 1:49 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Oct 29, 1:49 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 149 PM EDT SAT OCT 29 2011 .SYNOPSIS... A WEAK DISTURBANCE WILL PUSH ACROSS THE AREA TODAY. HIGH PRESSURE WILL SETTLE BACK IN FOR SATURDAY NIGHT INTO SUNDAY...BEFORE ANOTHER DISTURBANCE AFFECTS THE REGION SUNDAY NIGHT AND MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A WEAK UPR LVL DISTURBANCE AND ASSOCIATED SFC TROF WILL MOVE INTO THE FORECAST AREA THIS AFTERNOON. FORCING AND DEEP MOISTURE ARE LACKING WITH THIS SYSTEM. HOWEVER...SOME DIURNAL HEATING AND DAYTIME SHALLOW INSTABILITY MAY ALLOW FOR A FEW LIGHT SHOWERS TO DEVELOP IN THE AFTN...ESPECIALLY ACRS NORTHERN ZONES. AFTER A COLD START...TEMPERATURES WILL WARM INTO THE UPPER 40S TO THE LOWER 50S. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... THE H5 S/W PULLS QUICKLY E OF THE REGION THIS EVENING...ALLOWING SFC HIGH PRESSURE TO BUILD IN QUICKLY TONIGHT. SKIES SHOULD GO CLEAR...WITH MAYBE A FEW CI WORKING IN TOWARDS SUNRISE. EXPECT TEMPERATURES TO FALL RAPIDLY IN THE CLEAR SKIES. BASED ON WHAT HAS HAPPENED THE LAST COUPLE OF NIGHTS IN THE CLEAR SKIES...EXPECT MOST LOCATION TO BE BELOW FREEZING AGAIN SUNDAY MORNING. THE FROST/FREEZE PROGRAM HAS ENDED FOR ALL COUNTIES EXCEPT SCIOTO AND LEWIS COUNTY. WITH THE PROSPECT FOR FROST AND FREEZING TEMPERATURES THERE...A FREEZE WARNING WILL LIKELY BE NEEDED OVERNIGHT INTO SUNDAY MORNING. FA GETS ON THE BACKSIDE OF THE HIGH ON SUNDAY AND SLY FLOW WILL BRING WARMER TEMPERATURES. TREND HAS BEEN TO STAY BELOW GUIDANCE SO CUT A FEW OFF THEM FOR HIGHS ON SUNDAY. ENERGY AT H5 DIGS INTO THE UPPER MS VALLEY SUNDAY AND DEVELOPS INTO A CLOSED LOW. THIS ENERGY SWINGS ACROSS THE REGION SUNDAY NIGHT INTO MONDAY. AN AREA OF SHOWERS WILL PUSH ACROSS AHEAD OF THE S/W UPPED POPS TO 40 WITH THE SYSTEM. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... IN THE WAKE OF THIS LOW...UPPER LEVEL RIDGE TO BUILD INTO THE GREAT LAKES/OHIO VALLEY MONDAY NIGHT/TUESDAY. THIS WL PROVIDE DRY CONDITIONS INTO MID WEEK. THE NUMERICAL MODELS ARE HAVING DIFFICULTY RESOLVING SPLIT FLOW WITH 12Z GFS SOLN PHASING THE FLOW AND THEREFORE IS MORE PROGRESSIVE... WHILE THE 00Z ECMWF SOLN MAINTAINED A SPLIT FLOW. 12Z ECMWF SOLN NOW HAS TRENDED CLOSER TO 12Z GFS INDICATING MORE PHASING AND THEREFORE IT ALSO IS MORE PROGRESSIVE WITH LATE WEEK SYSTEM. EITHER WAY EXPECT WEDNESDAY TO REMAIN DRY WITH A MODERATING TREND FOR TEMPS. DUE TO SIGNIFICANT SOLN DIFFERENCES...CONFIDENCE LEVEL DROPS LATE NEXT WEEK. WILL ALLOW FOR LOW CHANCE POPS FOR SHOWERS DEVELOPING LATE WEDNESDAY NIGHT INTO THURSDAY AND THEN END POPS FROM THE NW EARLY ON FRIDAY. HAVE TRENDED THURSDAY/FRIDAY HIGH TEMPS A LTL BELOW MEX GUIDANCE DUE TO CLOUDS/PRECIPITATION. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... WEAK UPPER LEVEL DISTURBANCE AND SURFACE TROF WILL PUSH THROUGH THE REGION DURING THE REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS. HIGH BASED BKN CUMULUS CLOUDS WILL OCCUR WITH SOME MID CLOUDS MIXED IN. ONCE TROF AXIS PASSES BY...A SURFACE RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION OVERNIGHT. THIS WILL BRING MAINLY CLEAR SKIES AND LIGHT TO CALM WINDS. RADIATION FOG WILL BE LIKELY OVERNIGHT INTO SUNRISE SUNDAY AT THE NORMALLY FOG PRONE LOCATIONS OF KLUK...KILN AND KLCK. WORST CONDITIONS SHOULD OCCUR AT KLUK AND KLCK WHERE IFR OR LOWER CONDITIONS ARE EXPECTED. ELSEWHERE...MVFR VSBYS WILL BE POSSIBLE EXCEPT AT KDAY WHERE VFR CONDITIONS ARE EXPECTED. FOG WILL BURN OFF QUICKLY BETWEEN 12Z AND 14Z DUE TO DAYTIME HEATING AND AN INCREASING SFC PRESSURE GRADIENT. HIGH LEVEL CLOUDS ARE FORECAST ON SUNDAY IN A DEVELOPING WAA PATTERN AHEAD OF THE NEXT WEATHER SYSTEM. OUTLOOK...MVFR CEILINGS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN/SITES NEAR TERM...HICKMAN/SITES SHORT TERM...SITES LONG TERM...AR AVIATION...HICKMAN
Hazardous weather outlook, Oct 29, 10:06 AM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1006 AM EDT SAT OCT 29 2011 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-301415- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE- 1006 AM EDT SAT OCT 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ100-OHZ088-301415- LEWIS-SCIOTO- 1006 AM EDT SAT OCT 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. CONDITIONS WILL BE FAVORABLE FOR WIDESPREAD FROST TONIGHT. IN ADDITION... MOST LOCATIONS WILL SEE TEMPERATURES DROP AT OR BELOW FREEZING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 2:16 AM EDT | Freeze Warning | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 4 more | 8 hr |
Nearby
Freeze Warnings in Kentucky, 2011Freeze Warnings in Ohio, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.